Alert archive / Indiana / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 28, 2018, 4:07 AM EST. It took effect at Jan 28, 2018, 10:00 PM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2018, 4:07 AM EST (09:07 UTC)
- In effect from
- Jan 28, 2018, 10:00 PM EST
- Expired
- Jan 30, 2018, 6:54 AM EST
- In force
- 33 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
258 WHUS73 KIWX 280907 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 407 AM EST Sun Jan 28 2018 LMZ043-046-281715- /O.NEW.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 AM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST TUESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 1 AM EST Tuesday. * WINDS...North 10 to 20 knots, gusts to 25 knots. * WAVES...Increasing to 3 to 6 feet tonight, and then subsiding under 4 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
217 WHUS73 KIWX 281536 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1036 AM EST Sun Jan 28 2018 LMZ043-046-282345- /O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1036 AM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST TUESDAY... * WINDS...North 10 to 20 knots, gusts to 25 knots. * WAVES...Increasing to 3 to 6 feet tonight, and then subsiding under 4 feet Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
459 WHUS73 KIWX 282125 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 425 PM EST Sun Jan 28 2018 LMZ043-046-290530- /O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 425 PM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST TUESDAY... * WINDS...North 10 to 20 knots, gusts to 25 knots. * WAVES...Building to 3 to 6 feet tonight. Waves 4 to 7 feet Monday into Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
565 WHUS73 KIWX 290217 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 917 PM EST Sun Jan 28 2018 LMZ043-046-291030- /O.CON.KIWX.SC.Y.0004.180129T0300Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 917 PM EST Sun Jan 28 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...North 10 to 20 knots, gusts to 25 knots. * WAVES...Building to 3 to 6 feet tonight. Waves 4 to 7 feet Monday into Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
966 WHUS73 KIWX 290904 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 404 AM EST Mon Jan 29 2018 LMZ043-046-291715- /O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 AM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...Northwest to north 10 to 20 knots, gusts to 25 knots. * WAVES...Building to 4 to 7 feet today with occasional 9 foot waves today and tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
380 WHUS73 KIWX 291518 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1018 AM EST Mon Jan 29 2018 LMZ043-046-292330- /O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T0600Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1018 AM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * WINDS...Northwest to north 15 to 25 knots decreasing to 10 to 20 knots after midnight tonight. * WAVES...4 to 7 feet, occasionally to 9 feet today. Waves 4 to 6 feet this evening subsiding to 2 to 4 feet late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MCD
154 WHUS73 KIWX 292031 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EST Mon Jan 29 2018 LMZ043-046-300445- /O.EXT.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...Northwest to north 15 to 25 knots decreasing to 10 to 20 knots after midnight tonight. * WAVES...4 to 7 feet, occasionally to 9 feet this evening, then subsiding to 2 to 4 feet by early Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MCD
739 WHUS73 KIWX 300249 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 949 PM EST Mon Jan 29 2018 LMZ043-046-301100- /O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 949 PM EST Mon Jan 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...Northwest 10 to 20 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
210 WHUS73 KIWX 300905 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 405 AM EST Tue Jan 30 2018 LMZ043-046-301200- /O.CON.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 405 AM EST Tue Jan 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...Northwest 5 to 15 knots, backing southwest. * WAVES...3 to 5 feet, subsiding below 4 feet by around daybreak. * ADDITIONAL MARINE HEADLINES...For winds and waves will likely be added later this morning for overnight tonight and Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
469 WHUS73 KIWX 301154 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 654 AM EST Tue Jan 30 2018 LMZ043-046-302000- /O.CAN.KIWX.SC.Y.0004.000000T0000Z-180130T1200Z/ /O.NEW.KIWX.GL.A.0002.180131T0000Z-180131T1500Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 654 AM EST Tue Jan 30 2018 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Northern Indiana has issued a Gale Watch, which is in effect from this evening through Wednesday morning. The Small Craft Advisory has been cancelled. * WINDS...South tonight increasing to 15 to 25 knots with gusts to 35 knot gales. Winds becoming southwest Wednesday morning. * WAVES...3 to 8 feet, with an occasional wave to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 3:35 AM EST, 32 minutes earlier.
Area forecast discussion, Jan 28, 3:35 AM EST, 32 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 335 AM EST Sun Jan 28 2018 .SYNOPSIS... Issued at 1245 AM EST Sun Jan 28 2018 Under a mostly clear sky, temperatures should fall into the upper 20s by daybreak. Highs later today will be mainly in the 40s. Another front will then move through and cause highs to stay below freezing Monday. Light snow showers are likely Monday and Tuesday in the cold air. && .SHORT TERM...(Today through Monday) Issued at 335 AM EST Sun Jan 28 2018 Surprisingly vigorous upstream sw disturbance over srn MN early this morning will flatten ewd through cntrl MI this evening as parent trough aloft sharpens into wrn OH by Mon aftn. Vigorous but small precip shield within warm advection wing of this system would normally be expected to decay with ewd extent. However given sharpening of upper trough aloft in association with pv anomaly crossing the Ozarks overnight have several concerns for a broader period of light snow to develop mainly after midnight west and then trickle sewd Mon morning. Have bumped pops accordingly fitting within much of the highres model suite. Otherwise any potential lake effect late period will remain well west as low level flow veers nerly near term and steers potential lake plume into ne IL before pushing east later Monday. && .LONG TERM...(Tuesday through Saturday) Issued at 335 AM EST Sun Jan 28 2018 Mid level troughing centered through the ern lakes will lift out into the wrn Atlantic ahead of intense cyclone spinning through srn Canada to start the period on Tue. Brief but flat mid level ridging pushing through the wrn lakes and marks Wed as the warmest day this period. Trailing cold frontal zone in association with this system will suppress well south into the TN valley on Thu. Brief period of light snow potential in this evolution Wed however delayed incorporation of better moisture will limit potential overrunning as cold advection wedge deepens across the lakes. Thereafter later portion of the period is quite uncertain with large model fluctuations noted in all guidance with potential sfc low development invof arctic drape next weekend. Will not however go along with spurious blend indicating 100 pops Day8. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1219 AM EST Sun Jan 28 2018 Drier air was spreading into the area under a mostly clear sky. Foggy conditions were occurring southeast of FWA, but believe the fog will stay southeast of the terminal as dry air continues to spread into the area. Otherwise, some MVFR clouds are likely by the end of the TAF period at SBN as cold air continues to spread into the area. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...T LONG TERM...T AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 28, 4:04 AM EST, 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 404 AM EST Sun Jan 28 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 404 AM EST Sun Jan 28 2018 /304 AM CST Sun Jan 28 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-291000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 404 AM EST Sun Jan 28 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Hazardous conditions to small craft will develop this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Hazardous weather conditions will persist through Monday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.